Texas, 2015High Wind in Texas, April 4, 2015
April 4, 2015 · NWS MAF · 1 event in 1 county or zone
A strong cold front resulted in northeast gap winds over 40 mph sustained through Guadalupe Pass.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front resulted in northeast gap winds over 40 mph sustained through Guadalupe Pass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 4, 2:46 AM MST, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 4, 2:46 AM MST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
446 AM CDT Sat Apr 4 2015
.DISCUSSION...
Temperatures this morning are much cooler behind the front with
broken mid to high clouds over the area. High winds continue
through Guadalupe Pass so the High Wind Warning for that area is
allowed to continue. Winds may decrease below warning criteria
before 18z so the warning may need to be cancelled early.
Temperatures today are expected to be well below normal with many
places experiencing highs in the lower 60s. Rain chances will
increase today across most of the CWA as upper level lift increases
as indicated by the NAM80 500 mb omega values.
Rain and thunderstorm chances will continue on Sunday across
portions of the CWA as low-level moisture will be on the increase.
Temperatures on Sunday will warm up to above normal as southwest
winds return to the area. An upper level trough will be just off
the western coast on Monday with west to southwest flow aloft over
the CWA. Precipitation chances will all but end on Monday, and
elevated westerly winds will push the low-level moisture east of the
area. This will result in high temperatures on Monday warming up
into the mid to upper 80s across the majority of the area.
Conditions will be very similar on Tuesday as the upper trough moves
moves over California. Chances of thunderstorms will increase
across the eastern CWA on Wednesday as upper level lift from the
approaching trough moves over the area. The upper trough is
expected to pass to the north of the region with the base of the
trough over the CWA on Thursday. This trough will send another cold
front into the CWA Thursday night with temperatures cooling to near
normal on Friday.
.FIRE WEATHER...
WV imagery shows an upper-lvl trough approaching the west coast, and
due to make landfall around 00Z Sunday. Minor shortwaves moving
thru SW flow aloft will result in a slight chance of SHRA/TSRA over
the Guadalupes today and tonight. Currently, forecast fire danger
is moderate in the Guadalupes. Should the Guadalupes receive
wetting rains today and/or tonight, fuel moistures will increase,
and fire danger will most likely remain moderate, or even drop to
low, over the next couple of days. However, if wetting rains do not
pan out today/tonight, then critical fire wx conditions will be
possible in the Guadalupes Sunday if fire danger increases to high
or better. Forecast soundings at KGDP Sunday afternoon mix to 7h,
where SW-W 20-30kt flow is forecast. This downsloping flow will
result in considerably warmer temps than todays, yielding RH's
10-15%. Due to this uncertainty, we will issue a Fire Wx Watch for
the Guadalupes for Sunday.
SW flow aloft continues Monday-Wednesday, w/even deeper mixing
forecast, and could result in more widespread critical fire wx
conditions over SE NM and adjacent areas of West Texas. We will
cover this in the HWO attm.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 60 48 81 54 / 20 20 20 10
BIG SPRING TX 61 51 79 58 / 20 30 20 10
CARLSBAD NM 62 47 84 54 / 20 20 10 0
DRYDEN TX 63 53 78 59 / 30 20 20 20
FORT STOCKTON TX 60 50 83 58 / 30 20 10 10
GUADALUPE PASS TX 58 49 77 52 / 20 20 0 0
HOBBS NM 60 45 80 48 / 20 20 20 0
MARFA TX 62 44 79 50 / 20 20 20 10
MIDLAND INTL AIRPORT TX 60 50 81 58 / 20 20 20 10
ODESSA TX 60 50 81 58 / 20 20 20 10
WINK TX 63 48 84 54 / 20 20 20 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from Sunday afternoon through Sunday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ.
TX...HIGH WIND WARNING until Noon MDT today FOR THE FOLLOWING
ZONES... Guadalupe Mountains.
FIRE WEATHER WATCH from Sunday afternoon through Sunday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&
44/80
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Apr 4, 2:10 AM MST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
410 AM CDT SAT APR 4 2015
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-050915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
410 AM CDT SAT APR 4 2015 /310 AM MDT SAT APR 4 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE
EXPECTED THROUGH GUADALUPE PASS THIS MORNING. A HIGH WIND WARNING
IS IN EFFECT.
THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF WEST TEXAS AND SOUTHEAST
NEW MEXICO TONIGHT...BUT MAINLY ALONG AND EAST OF A SNYDER TO SANDERSON
LINE. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT
LIGHTNING...SMALL HAIL...GUSTY WINDS...AND BRIEF...HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SOUTHWEST WINDS ARE EXPECTED TO INCREASE THROUGH THE GUADALUPE
MOUNTAINS SUNDAY. COMBINED WITH LOW RELATIVE HUMIDITY AND HIGH
FIRE DANGER...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE. A
FIRE WEATHER WATCH IS IN EFFECT.
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER SOUTHEAST
NEW MEXICO AND ADJACENT AREAS OF WEST TEXAS MONDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Culberson County
- When
- April 4, 3:51 AM MST to 9:51 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 41 kt (47 mph) measured sustained
- Reported by
- ASOS
Several hours of sustained northeast winds above 40 mph occurred in Guadalupe Pass behind a strong cold front.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Massachusetts, April 4, 2015$139,000 · 54 kt wind · 10 events
- Strong Wind in New York, April 4, 2015$100,000 · 9 events
- Strong Wind in Connecticut, April 4, 2015$40,000 · 2 events
- Strong Wind in Rhode Island, April 4, 2015$35,000 · 2 events
- Flooding in Indiana, April 4 to 27, 2015$23,000 · 8 events
- Strong Wind in Connecticut, April 4, 2015$25,000 · 1 event
- Wildfire in Wyoming, April 4, 20152 injured · $5,000 · 1 event
- Strong Wind in New Jersey, April 4, 2015$7,000 · 14 events
- Heavy Snow in Maine, April 4, 20153 events
- Avalanche and Frost and Freeze in Colorado, April 4, 20153 events
- Frost and Freeze in Utah, April 4, 20152 events
- Strong Wind in Pennsylvania, April 4, 2015$1,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565540.